MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® SILASTIC® FOLEY CATHETER; SILASTIC FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® SILASTIC® FOLEY CATHETER; SILASTIC FOLEY CATHETER
Model Number 33422
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the silastic foley catheter was difficult to remove and was getting stuck in the urinary tract.One patient reportedly had to have the catheter removed in interventional radiology.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.Correction: b2 h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the silastic foley catheter was difficult to remove and was getting stuck in the urinary tract.One patient reportedly had to have the catheter removed in interventional radiology.Per additional information received from the complainant via email on 10jan2020, it was note that the patient required ct guided puncture of the balloon through the abdomen.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was unconfirmed as the problem could not be reproduced.Per the general inspection, three of the ten unopened returned catheters were reviewed.Catheter 1 was removed from its packaging.The catheter was inflated with 35 ccs of air using a 10 cc leur lock syringe.There were no issues during inflation.The catheter was then attempted to be passively deflated.The deflation stopped at one point, but after pushing the syringe further in , the rest of the balloon deflated with no issues.The process was then repeated with 35 ccs of water.There was no issues with inflation or deflation.Catheter 2 was removed from its packaging.Catheter 2 was inflated with 35 cc of air using a 10cc leur lock syringe with no issues.The catheter was then deflated passively with no issues noted.The process was then repeated with 35 ccs of water with the same results.Catheter 3 was removed from its packaging.Catheter 3 was inflated with 35 cc of air using a 10cc leur lock syringe with no issues.The catheter was then deflated passively with no issues noted.The process was then repeated with 35 ccs of water with the same results.A device history record review was not required per the investigation.The instructions for use were found adequate and state the following: "to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If necessary, contact adequately trained professional for assistance, as directed by hospital protocol." section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® SILASTIC® FOLEY CATHETER
Common Device Name
SILASTIC FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9544562
Report Number1018233-2020-00047
Device Sequence Number2245855
Product Code EZL
UDI-Device Identifier00801741020018
UDI-Public(01)00801741020018
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K951103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number33422
Device Catalogue Number33422
Device Lot NumberNGCR4373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2019
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer01/10/2020
02/14/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date01/13/2020
02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;